Jump to content


Photo

Question About Remeron


  • Please log in to reply
2 replies to this topic

#1 trying_to_cope

trying_to_cope

    Member

  • Members
  • 17 posts

Posted 30 November 2012 - 03:43 PM

Years ago my doctors put me on Remeron for my depression and I remember that it knocked me on my ass and made me ridiculously tired and very sluggish crappy the next day. Well today when I went to see my head doctor she wants to try Remeron again now to see if it'll help with my anxiety. She said that at low doses it is used for sleep and will make u tired like that but at higher doses it doesn't do that and it is supposed to really help with anxiety. Heres the question does anyone know if Remeron is good, bad, or nothing to people with narcolepsy? I dont want to feel even more tired and *BEEP*ty than I do now. I'm not sure how it can do that tho, lower doses make you tired but higher doses don't??!?!?! Idk I'm calling bull *BEEP* because I don't understand it. But I will be totally grateful if someone on here can explain it to me so I do understand. Thanks in advance. :)

#2 lkl

lkl

    Member

  • Members
  • 61 posts
  • Gender:Female

Posted 03 December 2012 - 04:48 AM

Remeron (Mirtazepine) can cause less drowsiness at higher doses, but it could still cause some drowsiness. Everyone is affected differently. The reason for that seemingly paradoxical effect, of less drowsiness, as you increase the dose, is that Remeron affects different pathways in the brain.

One pathway ( blocking histamine receptors- like antihistamines do) causes drowsiness, and you only need a small amount of the drug to do this, and it reaches a point where more doesn't increase this effect (because the histamine receptors are already all completed blocked).

A second pathway is to increase the amount of brain chemicals- serotonin and noradrenaline (Norepinephrine) (by blocking the receptor that normally slows down their production). Having more of these chemicals in the brain, is what helps to reduce anxiety. They also help reduce depression and increase alertness. This pathway needs more of the drug to be affected significantly.

So as the dose of the drug increases, the effects of second pathway (increased alertness) starts to override the effects of the first pathway (drowsiness). Hence it makes you less tired, as the dose is increased.

Having said that though, you have to start at a low dose, and slowly increase it to a higher dose. So you might have to put up with the drowsiness at the start, before you can increase the dose, and hopefully the drowsiness effect would then decrease. It might take a few weeks for this to happen.

I can't say for sure how good or bad it is for PWN though.

I hope that makes sense, and doesn't sound too pharmacological. Let me know if you still don't understand.

#3 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,308 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 12 December 2012 - 06:14 PM

Remeron (Mirtazepine) can cause less drowsiness at higher doses, but it could still cause some drowsiness. Everyone is affected differently. The reason for that seemingly paradoxical effect, of less drowsiness, as you increase the dose, is that Remeron affects different pathways in the brain.

One pathway ( blocking histamine receptors- like antihistamines do) causes drowsiness, and you only need a small amount of the drug to do this, and it reaches a point where more doesn't increase this effect (because the histamine receptors are already all completed blocked).

A second pathway is to increase the amount of brain chemicals- serotonin and noradrenaline (Norepinephrine) (by blocking the receptor that normally slows down their production). Having more of these chemicals in the brain, is what helps to reduce anxiety. They also help reduce depression and increase alertness. This pathway needs more of the drug to be affected significantly.

So as the dose of the drug increases, the effects of second pathway (increased alertness) starts to override the effects of the first pathway (drowsiness). Hence it makes you less tired, as the dose is increased.

Having said that though, you have to start at a low dose, and slowly increase it to a higher dose. So you might have to put up with the drowsiness at the start, before you can increase the dose, and hopefully the drowsiness effect would then decrease. It might take a few weeks for this to happen.

I can't say for sure how good or bad it is for PWN though. I would think, that as it increases serotonin and noradrenaline, it would decrease REM sleep, and therefore may reduce cataplexy- but I haven't heard of it specifically being used for that indication.

I hope that makes sense, and doesn't sound too pharmacological. Let me know if you still don't understand.


Remeron boosts both REM and SWS. One person on here claimed it helped them, but my roommate has crazy amounts of REM because of his Remeron. I wouldn't recommend it for N unless all obivous choices were exhausted first.